Clonidine Toxicity: One or More Tablets can be Dangerous in Toddlers

Authors

DOI:

https://doi.org/10.3126/jnps.v39i1.23669

Keywords:

clonidine, poisoning, toddler

Abstract

Clonidine was a popular anti-hypertensive drug during the 1970s but is less commonly used now. In children clonidine is used to treat attention deficit hyperactive disorder (ADHD). We report a toddler who accidentally ingested 0.3 mg of clonidine and developed respiratory failure with hypotension requiring ventilatory support and inotropes but recovered completely within one week. In any case scenario, when a previously healthy child presents with sudden onset respiratory failure, we should keep a high index of suspicion of clonidine use by anyone at home and its easy accessibility to the child.   

Downloads

Download data is not yet available.
Abstract
406
PDF
172

Author Biographies

Sandesh Kini, Kasturba Medical College, Manipal Academy of Higher Education, Manipal, Karnataka, India

Assistant Professor, Department of Paediatrics

Ramesh Bhat Y, Kasturba Medical College, Manipal Academy of Higher Education, Manipal, Karnataka, India

Professor, Department of Paediatrics

Phalguna Kousika, Kasturba Medical College, Manipal Academy of Higher Education, Manipal, Karnataka, India

Assistant Professor, Department of Paediatrics

Chennakeshava Thunga, Kasturba Medical College, Manipal Academy of Higher Education, Manipal, Karnataka, India

Assistant Professor, Department of Paediatrics

Downloads

Published

2019-04-27

How to Cite

Kini, S., Bhat Y, R., Kousika, P., & Thunga, C. (2019). Clonidine Toxicity: One or More Tablets can be Dangerous in Toddlers. Journal of Nepal Paediatric Society, 39(1), 53–55. https://doi.org/10.3126/jnps.v39i1.23669

Issue

Section

Case Reports